# SDR 2024FA0000740

- Difficulty date: September 26, 2024
- Submitted: September 26, 2024
- Operation: General aviation
- Aircraft: N2155J
- Make and model: Cessna T182T
- Aircraft serial: T18208209
- Engine: Lyc TIO540AK1A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Intake Pipe
- Part number: 71699
- Part serial: NA
- Condition: Loose
- Location: Nr 6 Cylinder
- Component: Engine, Lyc
- Component part number: TIO540AK1A
- Stage of operation: IN
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: K

## Discrepancy

MY SHOP HAS SEEN TWO OF THESE ISSUES IN A VERY SHORT TIME ON TWO DIFFERENT AIRCRAFT. THE FIRST WAS THE LISTED AIRCRAFT (N2155J), THE SECOND IS ON N406CV. SAME ENGINES (TIO-540-AK1A) WITH APPROXIMATELY THE SAME TIME SINCE OVERHAUL (1200 HOURS) FROM TWO DIFFERENT OVERHAUL COMPANIES. N2155J CAME IN WITH A PILOT GRIPE OF FUEL LEAKING ONTO THE TURBO DURING ENGINE OPERATION. WE FOUND THE #6 INTAKE PIPE P/N: 71699 LOOSE AND ROTATING IN ITS BORE. USING SWAGE TOOL P/N: ST-289 AND A NEW PIPE WE WERE ABLE TO FIX THE ISSUE. AIRCRAFT N406CV CAME IN FOR INDOC FROM CANADA AS C-FAMW (MANUFACTURED AS N3540P). DURING ANNUAL INSPECTION FOR US REGISTRATION WE FOUND THE SAME #6 INTAKE PIPE LOOSE AND ROTATING IN ITS BORE. WE FOUND A PREVIOUS MECHANIC HAD SEALED THE #6 INTAKE PIPE OF N406CV (C-FAMW) WITH RTV TO SLOW THE LEAK OF FUEL ONTO THE TURBO. THE RTV HAD FAILED AND IT WAS LEAKING FUEL RAPIDLY ONTO THE HOT SECTION OF THE TURBO. USING TOLL P/N: ST-289 AND A NEW PIPE P/N: 71699 WE WERE ABLE TO FIX THE ISSUE.
